Detalle Publicación


The Deaton paradox in along memory context with structural breaks

Título de la revista: APPLIED ECONOMICS
ISSN: 0003-6846
Volumen: 44
Número: 25
Páginas: 3309 - 3322
Fecha de publicación: 2012
This article contributes to the Permanent Income Hypothesis (PIH) and excess consumption smoothness debate in the context of fractional integration. We show that the excess consumption smoothness result is a consequence of the quarterly data frequency commonly employed in the empirical work. In fact, the I(1) hypothesis is rejected for the income process with monthly data in favour of a fractional integration order lower than 1. Moreover, if a structural break is taken into account, we observe a substantial reduction in the degree of consumption smoothness, especially after the break found in 1975.